MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE
Model Number ENF-VT2
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing, and the evaluation found an insufficient bend angle, insertion collapse, insufficient forceps insertion, insufficient insertion of the cleaning brush, scratches on the universal cord and video cable, chipped curved rubber adhesive, scratches on the video connector, light guide connector, video connector case, control unit, switch box, grip, up/down angulation plate, angulation lever, and up/down angle fixing lever, switch operation failure, insertion part continuity failure, blurred field of view, water tightness failure at the bend, watertight forceps channel, buckling and deformation of the channel, short circuit in the switch circuit due to water immersion, and flooding from the actuator.It is unknown if the device was cleaned, disinfected, and sterilized before it was sent to olympus.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, the videoscope had internal water intrusion.It is unknown when the issue was found.The device was returned for evaluation.During the device evaluation, foreign material came out of the forceps channel.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
Updated: h6, h10 corrected: d4 (udi number).This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the observed foreign material in the forceps channel could not be identified and a definitive root cause of the issue could not be determined, however, due to the observed forceps channel leak, proper device reprocessing may not have been possible.The event may be detected/prevented by following the instructions for use sections below: chapter 6: application and condition of cleaning, disinfection, and sterilization.Chapter 7: cleaning, disinfection, and sterilization procedure.Chapter 8: cleaning, disinfection, and sterilization procedure for reusable parts and reprocessing equipment.Chapter 9: combination with cleaning/disinfection equipment.Olympus will continue to monitor field performance for this device.

Brand Name
RHINO-LARYNGO VIDEOSCOPE
Common Device Name
RHINO-LARYNGO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18232142
Report Number3002808148-2023-13475
Device Sequence Number6984169
Product Code EOB
UDI-Device Identifier04953170339509
UDI-Public04953170339509
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-VT2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2023
Supplement Date Received by Manufacturer12/11/2023
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date12/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown